Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 78, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 2, 2004, 4:34 AM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2004, 4:34 AM CDT (09:34 UTC)
- Expired
- Jun 2, 2004, 5:30 AM CDT
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 3:30 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:00 AM CDT, 34 minutes earlier.
Area forecast discussion, Jun 2, 4:00 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 400 AM CDT WED JUN 02 2004 SYNOPTIC PATTERN REMAINS BASICALLY UNCHANGED OVER THE PAST FEW DAYS AND NOT MUCH CHANGE IS INDICATED FOR THE NEXT SEVERAL DAYS. MINOR POCKETS OF ENERYGY WILL OCNTINUE TO MOVE EWD THRU THE SRN ROCKIES AND THEN TURN SEWD INTO THE LOWER MS VALLEY. PRECIP WATER VALUES WILL REMAIN ABOVE 1.5 INCHES AND A VERY UNSTABLE AIRMASS SO THAT SCATTERED SHOWERS/TSTMS WILL CONTINUE TO BE A THREAT. SMALL AREA OF TSTMS IN THE LFT AREA THIS AFTN WILL MOVE EWD THIS EVEN FOLLOWED BY ANOTHER AREA OF SHOWERS/TSTMS NOW OVER OK/WRN AR WHICH SHOULD MOVE SEWD TONIGHT POSSIBLY MOVING SEWD OVER THE AREA LATE TONIGHT AND EARLY THU. OVER THE NEXT 7 DAYS POPS SHOULD RANGE IN THE 40 TO 50 PCT (SLIGHTLY ABOVE CLIMAT) MAINLY DAYTIME BUT AS USUAL IN THE NWLY FLOW TIMING WILL BE THE MAIN PROBLEM. && PRELIMINARY POINT NUMBERS... MCB 68 85 67 86 / 40 50 30 40 BTR 72 88 71 86 / 40 50 30 40 MSY 75 88 74 88 / 30 50 30 40 GPT 75 87 71 86 / 30 50 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 05
Hazardous weather outlook, Jun 2, 4:30 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 430 AM CDT WED JUN 2 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 430 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE SOUTHWEST MISSISSIPPI COUNTIES AND FOR THE AREA EAST OF ST LANDRY AND NORTH OF LAKE PONTCHARTRAIN TO INCLUDE PEARL RIVER AND HANCOCK COUNTIES UNTIL 800 AM THIS MORNING. A STRONG LINE OF THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE IS MOVING EAST ACROSS CENTRAL LOUISIANA. THESE STORMS HAVE PRODUCED DAMAGING WINDS OF 60 TO 80 MPH OVER WEST AND NORTHWEST LOUISIANA EARLIER THIS MORNING. EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS AGAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL BE LESS ACTIVE OF FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:28 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 2, 8:09 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 2, 8:09 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 2, 10:29 AM CDT | Special Marine Warning | LIX | 91 min | |
| Jun 2, 10:33 AM CDT | Special Marine Warning | LIX | 87 min | |
| Jun 2, 11:50 AM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 2, 11:50 AM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 2, 1:15 PM CDT | Special Marine Warning | LIX | 60 min | |
| Jun 2, 4:20 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 40 min |
| Jun 2, 7:34 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 56 min |
| Jun 2, 8:17 AM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Jackson | 58 min |
| Jun 2, 9:14 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 16 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.